Hail, Larimer
- When
- June 9, 3:12 PM MST
- Where
- Larimer County, 4 mi SW of Ft Collins
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.550, -105.133
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 9, 2:00 PM MST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT THU JUN 9 2005 .SHORT TERM...SEVERE THREAT APPEARS TO BE WANING AS THE DRYLINE HAS SHIFTED INTO KANSAS...HOWEVER THERE IS STILL AN AREA OF WEAK CONVERGENCE WITH GOOD MOISTURE BACK AS FAR AS STERLING AND AKRON. EVEN IN THIS REGION THE THREAT APPEARS HIGHEST IN AREAS WITH MORE SUN...MAINLY YUMA COUNTY SOUTHWARD. TEMPERATURES STRUGGLING ALONG FRONT RANGE...BUT MOISTURE AND SHEAR ADEQUATE. WE SHOULD STILL SEE A GOOD ROUND OF THUNDERSTORMS ALONG THE FRONT RANGE...BUT THE SEVERE THREAT IS MARGINAL FOR THE NEXT FEW HOURS...THEN COOLER AIR COMES IN FROM THE NORTH. THIS SHOULD INCREASE THE COVERAGE OF STORMS BUT END THE SEVERE THREAT. QG FORCING THEN APPEARS TO BE THE DOMINANT FACTOR AS WINDS DECREASE BEHIND THE ABOVE MENTIONED SURGE LATER TONIGHT. THERE WILL PROBABLY BE SOME LIGHT SHOWERS AROUND...BUT IT LOOKS LIKE LATE TONIGHT INTO FRIDAY MORNING WILL BE A BREAK IN THE ACTION. FRIDAY AFTERNOON WILL SEE US IN A WEAK DEFORMATION ZONE WITH MOIST ADIABATIC LAPSE RATES. MARGINAL...BUT IN A SATURATED AIRMASS THERE SHOULD BE SOME EMBEDDED STORMS. GIVEN THE ARRANGEMENT OF THE DEFORMATION ZONE AND LIGHT WINDS...THERE COULD BE A LOCALIZED HEAVY RAIN THREAT. MAIN CHANGES WERE TO INCREASE POPS IN THE NORTHWEST PART OF THE AREA OVERNIGHT...THEY HAD BEEN LOWER BUT APPEAR TO BE FAVORED THIS EVENING. ALSO BROUGHT THE SNOW LEVEL...NOW AROUND 11 THOUSAND FEET...DOWN TO BETWEEN 9 AND 10 THOUSAND FEET OVERNIGHT. .LONG TERM...FRIDAY NIGHT...THE FIRST OF TWO SHORT WAVE TROFS WILL BE PASSING TO THE NORTH AND EAST OF THE CWFA. MOST FVBL POPS WILL OCCUR BEFORE MIDNIGHT WHERE THERE IS SOME LINGERING QG ASCENT AND THE MOST FVBL INSTBY. BEST WINDOW FOR PCPN LOOKS TO BE IN THE LATE AFTN/EVNG. AS FOR FRIDAY NIGHT INTO SATURDAY...MDLS SHOW SOME MID LVL SUBSIDENCE IN THE WAKE OF THIS SYSTEM UNTIL AROUND 18Z. BY THE AFTN HOWEVER...SOUTHEASTERLY SFC WINDS START TO INCREASE AHEAD OF THE NEXT APPROACHING STORM SYSTEM. BY LATE SATURDAY AFTN...QG ASCENT WILL BE INCRG FM THE WEST WITH A GOOD SFC CYCLONE PROGGED TO ESTABLISH. FCST CAPES OFF THE INTERACTIVE NAM SOUNDINGS RANGE FRM 500-700 J/KG WITH SOME DECENT SHEAR STILL PRESENT. BEST CHC OF STRONGER STORMS WILL LIKELY BE OVER SRN AND ERN SECTIONS OF THE CWFA. FOR THIS REASON WILL MAINTAIN SCT POPS. THE NEXT SYSTEM IS PROGGED TO MOVE ACROSS THE CWFA LATE SATURDAY NIGHT INTO SUNDAY. HAVE AGAIN BUMPED POPS TO A HIGHER SCT CATEGORY. THIS SYSTEM LOOKS DEEPER AND STRONGER THAN THE FIRST WAVE WITH BETTER QG ASCENT THROUGH ABOUT 18Z SUNDAY...IF THE TIMING IS CORRECT. MDLS ARE FASTER THAN THE PRVS RUN IN TERMS OF TIMING SO MAIN ADJUSTMENTS TO THE GRIDS WILL INVOLVE THIS. BY SUNDAY NIGHT THE GFS KICKS THE SECOND SYSTEM NORTH AND EAST. FOR THE START OF NEXT WEEK...A DRIER AND MORE ZONAL FLOW CAN BE EXPECTED AS THE MDLS STILL START TO BRING AN UPPER LVL RIDGE INTO THE WEST. THIS IS ALREADY REFLECTED IN THE GRIDS SO NO BIG CHANGES WILL BE NEEDED IN THE EXTENDED. && .BOU...NONE && GIMMESTAD/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT THU JUN 09 2005 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT THU JUN 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON IN NORTHEASTERN COLORADO. THE THREAT IS GREATEST EAST OF A LINE FROM BRIGGSDALE TO LIMON. A PERSISTENT AREA OF CONVERGING WINDS LIES ACROSS LOGAN AND WASHINGTON COUNTIES. THIS AREA IS EXPECTED TO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON...AND IT MAY SHIFT WESTWARD TOWARD FORT MORGAN DURING THE AFTERNOON. FROM THIS AREA EASTWARD THERE IS MUCH BETTER MOISTURE AND ALSO A BETTER WIND PROFILE FOR SUPERCELL THUNDERSTORM DEVELOPMENT. THE PRIMARY THREATS TODAY WILL BE VERY LARGE HAIL UP TO BASEBALL SIZE...UP TO 3 INCHES OF RAIN IN AN HOUR...AND WIND GUSTS TO 70 MPH. IN AREAS FURTHER WEST TO THE FOOTHILLS THERE IS LESS MOISTURE...SO THE THREAT OF SEVERE WEATHER IS LOWER. THERE WILL STILL BE ENOUGH INSTABILITY FOR ONE OR TWO SEVERE THUNDERSTORMS WITH LARGE HAIL AND HEAVY RAIN. THE THREAT OF SEVERE WEATHER WILL SHIFT EAST OF THE AREA BY MID EVENING...THOUGH SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE OVER NORTHERN COLORADO THROUGH SUNDAY WITH A COUPLE OF UPPER LEVEL LOW PRESSURE SYSTEMS MOVING ACROSS THE AREA. THE FIRST ON FRIDAY WILL MAKE SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE AREA THROUGH THE EVENING. THE SECOND ON SATURDAY NIGHT AND SUNDAY WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. AN UPPER RIDGE WILL BEGIN TO MOVE INTO THE ROCKY MOUNTAINS ON MONDAY AND BRING DRIER AND WARMER WEATHER TO THE AREA THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM. GIMMESTAD/COOPER
The Cheyenne radar (KCYS), 72 km away, was scanning. The volume nearest the first event began at 22:12 UTC.
11 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462747, 5462746, 5462742, 5462743, 5462744, 5462745, 5462741, 5462739, 5462740, 5462738, 5462737.